zbMATH — the first resource for mathematics

Refinements and distributional generalizations of Lundberg’s inequality. (English) Zbl 0814.62070
Summary: An upper bound is obtained for the tail of the total claims distribution in terms of a ‘new worse than used’ distribution. A simple bound exists when the claim size distribution is also new worse than used. The classical exponential bound is also refined when the claim size distribution is new worse than used in convex ordering, as well as for other classes of claim size distributions characterized by properties of the failure rate and the mean residual lifetime. Pareto bounds may be used when claim size moments are known. The compound geometric case and ruin probabilities are then considered.

62P05 Applications of statistics to actuarial sciences and financial mathematics
60E15 Inequalities; stochastic orderings
Full Text: DOI
[1] Barlow, R.; Proschan, F., Statistical theory of reliability and life testing: probability models, (1975), Holt, Rinehart and Winston New York
[2] Bowers, N.; Gerber, H.; Hickman, J.; Jones, D.; Nesbitt, C., Actuarial mathematics, (1986), Society of Actuaries Itasca, IL · Zbl 0634.62107
[3] Brown, M., Error bounds for exponential approximations of geometric convolutions, Annals of probability, 18, 1388-1402, (1990) · Zbl 0709.60016
[4] Cao, J.; Wang, Y., The NBUC and NWUC classes of life distributions, Journal of applied probability, 28, 473-479, (1991) · Zbl 0729.62096
[5] Embrechts, P., A property of the generalized inverse Gaussian distribution with some applications, Journal of applied probability, 20, 537-544, (1983) · Zbl 0536.60022
[6] Embrechts, P.; Goldie, C., On convolution tails, Stochastic processes and their applications, 13, 263-278, (1982) · Zbl 0487.60016
[7] Feller, W., An introduction to probability theory and its applications, Vol. 1, (1968), John Wiley New York, revised · Zbl 0155.23101
[8] Galambos, J., Advanced probability theory, (1988), Marcel Dekker New York · Zbl 0681.60005
[9] Gerber, H., An introduction to mathematical risk theory, (1979), S.S. Huebner Foundation, University of Pennsylvania Philadelphia, PA · Zbl 0431.62066
[10] Gerber, H., Martingales and tail probabilities, Astin bulletin, 24, 145-146, (1994)
[11] Gertsbakh, I., Statistical reliability theory, (1989), Marcel Dekker New York · Zbl 0684.62071
[12] Jorgensen, B., Statistical properties of the generalized inverse Gaussian distribution, () · Zbl 0436.62016
[13] Lawless, J., Statistical models and methods for lifetime data, (1982), John Wiley New York · Zbl 0541.62081
[14] Lin, X., Tail of compound distributions and excess time, () · Zbl 0848.60081
[15] Panjer, H.; Willmot, G., Insurance risk models, (1992), Society of Actuaries Itasca, IL
[16] Ross, S., Bounds on the delay distribution in GI/G/1 queues, Journal of applied probability, 11, 417-421, (1974) · Zbl 0292.60157
[17] Ross, S., Stochastic processes, (1983), John Wiley New York
[18] Steutel, F., Preservation of infinite divisibility under mixing and related topics, () · Zbl 0226.60013
[19] Stoyan, D., Comparison methods for queues and other stochastic models, (1983), John Wiley New York
[20] Taylor, G., Use of differential and integral inequalities to bound ruin and queueing probabilities, Scandinavian actuarial journal, 197-208, (1976) · Zbl 0338.60005
[21] Willmot, G., The total claims distribution under inflationary conditions, Scandinavian actuarial journal, 1-12, (1989) · Zbl 0679.62094
[22] Willmot, G.; Lin, X., Lundberg bounds on the tails of compound distributions, Journal of applied probability, (1994), To appear · Zbl 0812.60084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.